Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2013, 1:29 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 1:29 PM CDT (18:29 UTC)
- Expired
- May 30, 2013, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:30 PM CDT | HAIL 0.75 | Coffeyville, KS | |
| May 30, 2:09 PM CDT | HAIL 0.88 | Coffeyville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KICT 301829
SVRICT
KSC099-125-301900-
/O.NEW.KICT.SV.W.0101.130530T1829Z-130530T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 200 PM CDT
* AT 127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COFFEYVILLE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...LIBERTY...EDNA...CHERRYVALE...MOUND VALLEY...ALTAMONT...
COFFEYVILLE AIRPORT...ANGOLA...PARSONS TRI CITY AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
3700 9526
TIME...MOT...LOC 1829Z 232DEG 26KT 3710 9560
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS3 follow-up statements
122
WWUS53 KICT 301841
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT THU MAY 30 2013
KSC099-125-301900-
/O.CON.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
141 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...
AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...EDNA...CHERRYVALE...MOUND VALLEY...ALTAMONT...PARSONS TRI
CITY AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
3700 9526
TIME...MOT...LOC 1841Z 232DEG 26KT 3715 9551
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS679
WWUS53 KICT 301852
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT THU MAY 30 2013
KSC099-125-301900-
/O.CON.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
152 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...
AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COFFEYVILLE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...LIBERTY...EDNA...MOUND VALLEY...ALTAMONT...CHERRYVALE...
ANGOLA...PARSONS TRI CITY AIRPORT AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
3700 9526
TIME...MOT...LOC 1852Z 237DEG 24KT 3706 9554
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS091
WWUS53 KICT 301856
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT THU MAY 30 2013
KSC099-125-301907-
/O.EXP.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
156 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LABETTE AND EASTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
3700 9526
TIME...MOT...LOC 1857Z 237DEG 24KT 3708 9550
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:06 PM CDT, 23 minutes earlier.
Area forecast discussion, May 30, 1:06 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 106 PM CDT THU MAY 30 2013 .UPDATE... ISSUED AT 1246 PM CDT THU MAY 30 2013 BEGINNING TO SEE SOME STORMS DEVELOP OVER WESTERN KANSAS ASSOCIATED WITH MID-LEVEL COOLING WHICH WILL SLOWLY SPREAD EASTWARD. THIS COULD SPARK OFF A FEW STORMS FOR CENTRAL/SOUTH CENTRAL KANSAS LATER THIS AFTERNOON...HOWEVER THE BETTER FOCUS WILL BE ALONG A OUTFLOW BOUNDARY THAT DEVELOPED FROM THIS MORNING CONVECTION AND WAS SITUATED OVER NORTHERN OKLAHOMA. EXPECTING SURFACE BASED THUNDERSTORMS TO INITIATE MAINLY SOUTH OF THE KANSAS/OKLAHOMA BORDER ALONG THE DRY LINE AND THE OUTFLOW BOUNDARY THIS AFTERNOON ONCE THE COOLER TEMPS ALOFT ERODE THE CAP. THESE THUNDERSTORMS WILL QUICKLY BECOME SUPERCELLS WITH VERY LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES POSSIBLE DUE TO THE ABNORMALLY STRONG SHEAR ALOFT AND HIGH INSTABILITY. THE WINDS ALOFT WILL STEER THIS ACTIVITY EASTWARD DURING THE EVENING HOURS. MEANWHILE...THE LOW LEVEL JET WILL INCREASE THE MOISTURE TRANSPORT INTO SOUTH CENTRAL/EASTERN KANSAS TONIGHT. ELEVATED STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT OVER EASTERN KANSAS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN HAZARDS. JAKUB && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 332 AM CDT THU MAY 30 2013 A NEGATIVELY TILTED MID/UPPER TROUGH WILL LIFT OUT OF THE ROCKIES AND OVER THE CENTRAL HIGH PLAINS TODAY. AS THIS OCCURS...A 110+ KT H3 JET MAX WILL EMERGE OVER THE SOUTHERN AND CENTRAL PLAINS STATES. THIS WILL ALLOW SFC LOW PRESSURE TO DEEPEN OVER THE SOUTHERN HIGH PLAINS ALLOWING LOW LEVEL WINDS TO BACK AND RICH MOISTURE TO RETURN TO SOUTHERN KANSAS BY LATE AFTERNOON/EARLY EVENING. SOME DIFFERENCES IN TIMING REMAIN BUT BOTH THE GFS/NAM SUPPORT THIS SCENARIO WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG A RETREATING DRYLINE MOVING NORTHEASTWARD ACROSS THE WARM SECTOR BY LATE AFTERNOON AND CONTINUING INTO THE EVENING HOURS. THE WIND PROFILES ACROSS SOUTHERN...SOUTH CENTRAL AND SOUTHEAST KANSAS WILL BECOME QUITE FAVORABLE FOR LONG-LIVED SUPERCELL THUNDERSTORMS WITH VERY LARGE HAIL AND TORNADOES POSSIBLE THROUGH THE EVENING HOURS. GIVEN ONGOING DEEP MOIST CONVECTION LINGERING ACROSS MUCH OF THE AREA EARLY THIS MORNING...UNCERTAINTY IN THE AMOUNT OF HEATING MAY LIMIT THE WINDOW OF OPPORTUNITY FOR MORE VIGOROUS SUPERCELL AND TORNADO DEVELOPMENT...HOWEVER WILL KEEP A HEAVILY WORDED HAZARDOUS WEATHER OUTLOOK GIVEN THE FAVORABLE SHEAR/INSTABILITY PROGS. THE FLOW BECOMES MORE UNIDIRECTIONAL AFTER 06Z ALTHOUGH CONTINUED H7 WAA/300-315K ISENTROPIC UPGLIDE AND CONVERGENCE ALONG NOSE OF LLJ SHOULD SUPPORT CONTINUED DEEP MOIST CONVECTION THROUGH MUCH OF THE NIGHT. GIVEN WIDESPREAD 1-2 INCH RAINFALLS ACROSS SOUTHEAST KANSAS TONIGHT AND AN ADDITIONAL 2-4+ INCHES POSSIBLE WITH PWATS REMAINING AROUND 180 PERCENT OF NORMAL THROUGH FRIDAY NIGHT A FLASH FLOOD WATCH WILL BE ISSUED FOR ALL OF SOUTHEAST KANSAS THROUGH 12Z SATURDAY AS MULTIPLE ROUNDS OF HEAVY RAIN ARE ANTICIPATED THROUGH THE PERIOD. FRIDAY...THE SEVERE WEATHER THREAT IS EXPECTED TO SHIFT TO LOCATIONS MAINLY EAST OF THE KANSAS TURNPIKE. SHEAR PROFILES APPEAR MORE FAVORABLE FOR LINEAR MODE...BUT ABUNDANT BUOYANCY WILL RESULT IN ANOTHER DAY OF SEVERE WEATHER AND THE POTENTIAL FOR HEAVY RAIN ACROSS MUCH OF SOUTHEAST KANSAS THROUGH FRIDAY NIGHT BEFORE THE COLD FRONT FINALLY MOVES SOUTH AND EAST OF THE AREA AND DRIER AIR IS ADVECTED ACROSS THE CENTRAL PLAINS BRINGING AN END TO PRECIPITATION ACROSS SOUTHEAST KANSAS. SATURDAY...BREEZY POST-FRONTAL NORTHWEST WINDS AND SEASONABLY COOL HIGHS IN THE 70S ARE ANTICIPATED. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 332 AM CDT THU MAY 30 2013 SHORTWAVE RIDGING WILL RETURN SUNDAY INTO MONDAY BEFORE ANOTHER SHORTWAVE TROUGH APPROACHES FROM THE WEST. LOW LEVEL SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY ALLOWING MOISTURE TO RETURN NORTH. MAINTAINED LOW POPS ACROSS THE AREA AS BOTH GFS/ECMWF INDICATE A SHORTWAVE TROUGH MOVING OVER THE CENTRAL PLAINS THROUGH MID WEEK. MWM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1228 PM CDT THU MAY 30 2013 LINE OF SHOWERS AND STORMS WILL CONTINUE TO MARCH EASTWARD THIS AFTERNOON...HOWEVER MORE STORMS COULD REDEVELOP LATE THIS AFTERNOON BUT THE BETTER CHANCES WILL BE TONIGHT WITH MORE NUMEROUS THUNDERSTORMS. IFR CIGS COULD SPREAD ACROSS THE REGION TOWARDS DAYBREAK ON FRIDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 66 84 59 / 80 20 40 30 HUTCHINSON 80 64 83 56 / 80 20 30 20 NEWTON 79 65 82 56 / 80 30 40 30 ELDORADO 78 66 83 58 / 80 40 40 40 WINFIELD-KWLD 80 68 85 60 / 80 40 40 50 RUSSELL 82 57 81 53 / 50 10 10 10 GREAT BEND 82 58 82 53 / 50 10 20 10 SALINA 81 62 82 55 / 60 20 30 20 MCPHERSON 80 63 83 56 / 80 20 30 20 COFFEYVILLE 77 69 82 65 / 80 50 50 90 CHANUTE 77 67 81 63 / 80 60 60 70 IOLA 77 66 80 62 / 80 60 60 70 PARSONS-KPPF 77 68 82 64 / 80 50 50 80 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 30, 1:19 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 119 PM CDT THU MAY 30 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 119 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THIS AFTERNOON AND EVENING. THERE IS A CONDITIONAL RISK FOR A STRONG TORNADO TO OCCUR OVER SOUTHERN KANSAS...BUT THE BETTER CHANCES ARE ANTICIPATED TO REMAIN SOUTH OF THE KANSAS OKLAHOMA BORDER. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT MAINLY FOR LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE. SOME OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS. THE OTHER HAZARD WILL BE HEAVY RAINFALL WHICH COULD RESULT IN FLOODING...PLEASE SEE LATEST FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT FOR LOCATIONS MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. IN ADDITION...MULTIPLE ROUNDS OF HEAVY RAIN MAY RESULT IN RISES ON CREEKS AND STREAMS ACROSS SOUTHEAST KANSAS AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY NIGHT. CHANCES FOR THUNDERSTORMS MAY RETURN TO THE AREA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Local storm report, May 30, 7:44 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
744 AM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY RAIN STERLING 38.21N 98.21W
05/30/2013 E5.50 INCH RICE KS EMERGENCY MNGR
REPORTS OF BETWEEN 5 AND 6 INCHES OF RAIN IN THE LAST 24
HOURS IN GAGES AROUND THE COUNTY.
&&
JMBSpecial weather statement, May 30, 9:42 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT THU MAY 30 2013
KSZ067-082-091-301545-
HARPER-KINGMAN-RENO-
942 AM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN AND RENO COUNTIES...
AT 939 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHWEST OF MEDICINE
LODGE TO 7 WEST OF ARLINGTON. THESE STORMS WERE MOVING EAST AT 40
MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3737 9836 3738 9847 3817 9848 3817 9822
3816 9821 3816 9815 3818 9814 3817 9771
3774 9770 3773 9781 3739 9781 3738 9793
3725 9789 3715 9835
TIME...MOT...LOC 1442Z 252DEG 34KT 3720 9862
COOKSpecial weather statement, May 30, 10:26 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 AM CDT THU MAY 30 2013
KSZ068-083-301615-
HARVEY-SEDGWICK-
1026 AM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES...
AT 1022 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAVEN...OR 14 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
3818 9716 3748 9715
TIME...MOT...LOC 1526Z 238DEG 45KT 3793 9768
COOKSpecial weather statement, May 30, 10:36 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT THU MAY 30 2013
KSZ052-301630-
MARION-
1036 AM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...
AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BURRTON...OR 15
MILES WEST OF NEWTON...AND MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3853 9693 3852 9682 3809 9684 3809 9715
3818 9716 3817 9737 3861 9737 3861 9693
TIME...MOT...LOC 1536Z 238DEG 45KT 3800 9755
COOKSpecial weather statement, May 30, 12:25 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT THU MAY 30 2013
KSZ096-100-301800-
LABETTE-NEOSHO-
1225 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES...
AT 1223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR
11 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3739 9510 3723 9544 3729 9552 3751 9552
3773 9542 3773 9509 3772 9508 3748 9508
3743 9508
TIME...MOT...LOC 1726Z 220DEG 40KT 3736 9544
BILLINGSSpecial weather statement, May 30, 1:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
110 PM CDT THU MAY 30 2013
KSZ099-100-301845-
LABETTE-MONTGOMERY-
110 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...
AT 109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES WEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3704 9588 3739 9551 3739 9550 3700 9519
3699 9531 3699 9583
TIME...MOT...LOC 1810Z 230DEG 30KT 3703 9572
BILLINGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:12 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| May 29, 8:14 PM CDT | Special Weather Statement | ICT | Elk, Montgomery, Wilson | 46 min |
| May 29, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more | 40 min |
| May 29, 8:48 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| May 29, 8:49 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 26 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 49 min |
| May 29, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 16 min |
| May 29, 11:30 PM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 30, 2:13 AM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 30, 2:46 AM CDT | Special Weather Statement | ICT | Reno | 29 min |
| May 30, 3:20 AM CDT | Special Weather Statement | ICT | Marion | 115 min |
| May 30, 3:52 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 50 hr |
| May 30, 4:00 AM CDT | Special Weather Statement | ICT | Butler | 2 hr |
| May 30, 4:32 AM CDT | Special Weather Statement | ICT | Harvey, Kingman, Reno, Sedgwick | 118 min |
| May 30, 5:36 AM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 30, 7:07 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 68 min |
| May 30, 7:14 AM CDT | Special Weather Statement | ICT | Saline | 61 min |
| May 30, 7:36 AM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 30, 7:41 AM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| May 30, 9:42 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 63 min |
| May 30, 10:26 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 49 min |
| May 30, 10:36 AM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 30, 12:25 PM CDT | Special Weather Statement | ICT | Neosho | 35 min |
| May 30, 1:10 PM CDT | Special Weather Statement | ICT | Montgomery | 35 min |
| May 30, 1:40 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery, Neosho | 30 hr |
| May 30, 2:00 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
| May 30, 2:40 PM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 4 hr |
| May 30, 2:46 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| May 30, 4:34 PM CDT | Special Weather Statement | ICT | Russell | 41 min |
| May 30, 4:39 PM CDT | Special Weather Statement | ICT | Barton | 51 min |
| May 30, 5:00 PM CDT | Special Weather Statement | ICT | Barton | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.